MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER ADMINISTRATION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER ADMINISTRATION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MFS102
Medical Device Problem Code Failure to Prime (1492)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 10 bd maxguard flow controller administration set with needleless y-site(s) experienced flow issue.The following information was provided by the initial reporter: i¿d like to report the below administration set for gravity infusion has been having problem with infusion.We could not prime the tubing; the results are either wasting the drugs and/or switching out the tubing set.This has resulted in delay of care and/or at risk for potential line infection issues.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: one video was returned by the customer.It was reported by the customer that the administration set for gravity infusion has been unable to prime.The video shows the set connected to a bag filled with fluid.The drip chamber contains fluid, however, the tubing is not priming despite the flow controller being fully open.The customer complaint can be verified.The root cause is caused by a misplaced gasket.Corrective actions have been taken to correct the issue and the component that was received was constructed before the corrective actions were put in place.Corrective actions include: 1) introduce controls during the assembly process to ensure 14 days of mechanical stabilization for the gasket.2) assembly: to produce parts with 14 days from assembly process.3) testing: all the parts produced without the above requirement will pass through 100% rotation and flow testing (material quarantined section).4) simulation of mechanical stabilization conditions.A device history record review for model mfs102 lot number 22029883 was performed.The search showed that a total of 5403 units in 1 lot number was built on 02mar2022.There were quality notifications issued for the failure mode reported by the customer during the production build of this set for lot 22029883 as notification id #(b)(4) on 07jul2022.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
BD MAXGUARD FLOW CONTROLLER ADMINISTRATION SET WITH NEEDLELESS Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16620193
Report Number9616066-2023-00561
Device Sequence Number17623238
Product Code FPA
UDI-Device Identifier10885403236334
UDI-Public10885403236334
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Model NumberMFS102
Device Catalogue NumberMFS102
Device Lot Number22029883
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown